Im new to the whole depo shot thing and so I got my shot about 4 months ago but ever since I skipped getting my second shot because wen I was on it I would bleed for a long time so I never got my second shot and noe I've been bleeding for 4 months now and I don't know if it's cuz of the shot or something is wrong??? I need advice or help!!!
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Sep 2014 • 2 answers
Posted 6 Oct 2014 • 6 answers
Posted 3 Aug 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Posted 29 Dec 2016 • 1 answer